WHAT IS IT?
Methamphetamine intoxication refers to the overdose of amphetamines.
WHAT CAUSES IT?
Excessive intake of methamphetamines is responsible for this condition.
WHY IS IT A PROBLEM?
Amphetamines will result in increased norepinephrine concentrations in the synaptic cleft, leading to symptoms of increased norepinephrine signaling in patients taking amphetamines.
WHAT MAKES US SUSPECT IT?
Pas history of amphetamine usage.
History Of Present Illness
Tactile hallucinations can be present
Anorexia can be caused by intoxication
Physical Exam Findings
Vital signs (result of adrenergic signaling):
- Pupillary dilation
Urine drug screen can be used to detect the presence of amphetamines in the patient.
WHAT ELSE ARE WE WORRIED ABOUT?
Cardiac arrest can be a serious complication of amphetamine intoxication.
Seizures may also be caused by this condition.
HOW DO WE TREAT IT?
Benzodiazepines are used for agitation and seizures.
Page Updated: 08.10.2016